Delaware, 2014Flash Flood and Flood in Delaware, August 12, 2014
August 12, 2014 · NWS PHI · 2 events in 1 county or zone
A slow moving warm front and a low pressure system that formed along it that enhanced the convergence brought flooding rains to northern Delaware during the afternoon and in particular the evening of the 12th. The heavy rain saturated the soil and a few shallow rooted trees fell down.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving warm front and a low pressure system that formed along it that enhanced the convergence brought flooding rains to northern Delaware during the afternoon and in particular the evening of the 12th. The heavy rain saturated the soil and a few shallow rooted trees fell down. About 1,000 homes and businesses lost power. A series of thunderstorms with very heavy rain formed and moved along the warm frontal boundary. The rain did not end until an occluded front neared Delaware overnight on the 12th. Numerous showers and thunderstorms started during the late morning of the 12th and the heaviest rain fell during the afternoon and early evening. The rain ended early on the 13th. Event precipitation totals averaged 2 to 4 inches with the highest amounts in central New Castle County.
In addition to the fresh water flooding, the onshore flow combined with unusually high spring tides associated with the full moon to produce the most widespread minor tidal flooding during the evening and overnight high tide cycle on the 12th. This extended up the Delaware Bay and Delaware River. Some minor tidal flooding also occurred during the evening high tide cycles on the 10th and 11th, but the high tides were lower. The highest tides occurred on the 12th and included: 6.30 feet above mean lower low water in Lewes (Sussex County), minor tidal flooding starts at 6.0 feet above mean lower low water; 7.60 feet above mean lower low water at Reedy Island (New Castle County); minor tidal flooding starts at 7.2 feet above mean lower low water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 12, 2:54 PM EST, 4 hours 36 minutes earlier.
Area forecast discussion, Aug 12, 2:54 PM EST, 4 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
354 PM EDT TUE AUG 12 2014
.SYNOPSIS...
LOW PRESSURE WAS CENTERED TO THE NORTH OF LAKE HURON THIS
AFTERNOON WITH A COLD FRONT EXTENDING SOUTHWARD TO THE UPPER OHIO
RIVER VALLEY AND THE TENNESSEE RIVER VALLEY. THE LOW IS FORECAST
TO MOVE NORTHWARD INTO WESTERN QUEBEC AND IT SHOULD PULL THE
FRONTAL BOUNDARY THROUGH OUR REGION ON WEDNESDAY MORNING. A
SECONDARY COLD FRONT IS EXPECTED TO FOLLOW ON THURSDAY. HIGH
PRESSURE FROM THE WEST IS ANTICIPATED TO BUILD ACROSS OUR REGION
FOR FRIDAY AND SATURDAY. A WEAK COLD FRONT FROM THE NORTHWEST IS
FORECAST TO ARRIVE ON SUNDAY FOLLOWED BY ANOTHER AREA OF HIGH
PRESSURE.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
OBJECTIVE ANALYSIS PLACES THE SURFACE WARM FRONT ACROSS CENTRAL
VIRGINIA WITH AN OCCLUDED FRONT STILL DRAPED NORTH TO SOUTH ACROSS
WESTERN PENNSYLVANIA. BOTH OF THESE FRONTS SHOULD MAKE IT INTO OUR
NECK OF THE WOODS LATER THIS EVENING/OVERNIGHT WITH MORE
WIDESPREAD HEAVY RAIN EXPECTED.
WATER VAPOR IMAGERY SHOWS THE EXTENT OF THE ATLANTIC MOISTURE
PLUME WITH A CONNECTION TO THE GULF OF MEXICO. DEEPENING MID-LEVEL
LOW WILL FORCE THE WARM FRONT OUT SOUTH NORTHWARD AT A QUICKER
PACE TONIGHT BEFORE THE OCCLUDING/COLD FRONT TO OUR WEST TRIES TO
OVERRUN THE WARMER AIR TO THE EAST. WEAK SURFACE WAVE, CURRENTLY
DEVELOPING ACROSS SOUTHEASTERN VIRGINIA, WILL MOVE ALONG THIS
BOUNDARY LATE TONIGHT TAPPING INTO THE MOISTURE RICH ATMOSPHERE
ACROSS OUR REGION. ROBUST DYNAMICS ALOFT, 250MB JET STREAK
PASSAGE, NEGATIVELY TILTED MID-LEVEL TROUGH, DIVERGENT-Q FIELD
WITH Q-VECTOR CONVERGENCE IN THE MID-LEVELS, ALL JUXTAPOSE ACROSS
EASTERN PENNSYLVANIA INTO NORTHERN NEW JERSEY LATE TONIGHT. PWATS
AROUND 2SD ABOVE CLIMO WILL AIDE IN PERIODS OF HEAVY RAIN AND WHEN
ANY ELEVATED INSTABILITY GETS ADDED INTO THE MIX FLOODING BECOMES
A CONCERN.
WE DID NOT ISSUE A FLASH FLOOD WATCH FOR TONIGHT AS ANTECEDENT
CONDITIONS HAVE BEEN DRY, EXCLUDING WHAT HAS ALREADY FALLEN TODAY.
FLASH FLOOD AND HEAD WATER GUIDANCE CONTINUE TO SHOW NEARLY 3
INCHES AN HOUR AND 5 INCHES IN 6 HOURS ARE NEEDED. THAT IS NOT TO
SAY THAT A FLASH FLOOD WARNING OR TWO IS NOT OUT OF THE QUESTION,
BUT WITH THE LACK OF CONVECTION EXPECTED AND QUICKER STORM MOTIONS
WE EXPECT MOSTLY NUISANCE AND POOR DRAINING FLOODING TO OCCUR.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE ENTIRE SYSTEM QUICKLY BEGINS TO WRAP UP AS IT MOVES TOWARDS
THE NORTHEAST AND AWAY FROM OUR REGION. THERE COULD STILL BE A FEW
STRAY SHOWERS THROUGH THE MORNING HOURS ACROSS THE NORTHERN ZONES
AS DRIER AIR WORKS IN FROM THE WEST-NORTHWEST. MID-LEVEL TROUGH
AXIS SWINGS THROUGH BY LATER IN THE AFTERNOON DURING PEAK HEATING
AND COULD TOUCH OFF A FEW MORE SHOWERS...MOSTLY NORTHERN SECTIONS.
TEMPERATURES WILL BE SLIGHTLY BELOW NORMAL IN THE WAKE OF THE
DEPARTING SYSTEM. BLEND OF THE MET/MAV LOOKS GOOD.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
A MID LEVEL LONG WAVE TROUGH IS FORECAST TO INFLUENCE THE
NORTHEASTERN STATES INTO THE WEEKEND AS IT DRIFTS TO THE EAST.
SHORT WAVES TRAVELING IN THE CYCLONIC FLOW IN COMBINATION WITH
DAYTIME HEATING SHOULD RESULT IN THE DEVELOPMENT OF AFTERNOON
CUMULUS, ESPECIALLY ON THURSDAY AND FRIDAY. THURSDAY'S SHORT WAVE
IS EXPECTED TO BRING SCATTERED TO ISOLATED RAIN SHOWERS DURING THE
AFTERNOON AND EARLY EVENING ALONG WITH A REINFORCING SHOT OF
RELATIVELY COOL AND DRY AIR IN ITS WAKE. SURFACE HIGH PRESSURE IS
ANTICIPATED TO KEEP BOTH FRIDAY AND SATURDAY FREE OF
PRECIPITATION.
ANOTHER MID LEVEL SHORT WAVE ON SUNDAY IS FORECAST TO BE
ACCOMPANIED BY A WEAK SURFACE COLD FRONT. MOISTURE IS EXPECTED TO
INCREASE A BIT AT THAT TIME AND WE HAVE INCLUDED A CHANCE FOR
MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS. HOWEVER, ALL LOCATIONS
SHOULD NOT BE IMPACTED AND THE DURATION OF ANY PRECIPITATION WILL
LIKELY BE LIMITED.
RIDGING ALOFT AND WEAK SURFACE HIGH PRESSURE ARE EXPECTED TO
BRING FAIR WEATHER CONDITIONS FOR MONDAY. THE GUIDANCE IS NOW
TRENDING TOWARD ANOTHER MID LEVEL TROUGH OVER THE GREAT LAKES
EARLY IN THE NEW WEEK ALONG WITH THE POTENTIAL FOR SOME
PRECIPITATION HERE ON TUESDAY.
TEMPERATURES ARE EXPECTED TO BE A BIT BELOW NORMAL ON THURSDAY,
FRIDAY AND SATURDAY, AND NEAR NORMAL ON SUNDAY, MONDAY AND
TUESDAY.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
THIS AFTERNOON - EVENING...VFR TO MVFR IN HEAVY RAIN. LOWER
CONFIDENCE ON THE PERSISTENCE OF MVFR CIGS BUT RESTRICTIONS WILL
STILL APPLY TO VSBYS. USED MOSTLY TEMPO GROUPS FOR RAIN INDUCED
MVFR CONDITIONS THROUGH THE AFTERNOON, THEREAFTER A BETTER CHANCE
OF WIDESPREAD MVFR CONDITIONS. SOUTHEAST WINDS REMAIN ELEVATED
AROUND 10-12 KNOTS WITH GUSTS UPWARDS OF 20 KNOTS THROUGH LATE
THIS EVENING.
TONIGHT...MOSTLY MVFR. PERIODS OF VERY HEAVY RAIN EXPECTED LATE
TONIGHT CAPABLE OF PRODUCING IFR OR LOWER VSBYS. WIND GUSTS DROP
OFF BUT SUSTAINED 8-10 KNOTS OF SOUTHEAST WINDS BACKING TOWARDS
THE SOUTH AND THEN SOUTHWEST.
WEDNESDAY...IMPROVING TO VFR. LINGERING MVFR CIGS AND SCATTERED
SHOWERS DECREASE FROM FROM SOUTHWEST TO NORTHEAST. WINDS BACK MORE
TOWARDS THE WEST AROUND 10 TO 12 KNOTS.
OUTLOOK...
WEDNESDAY NIGHT...MAINLY VFR.
THURSDAY...MAINLY VFR WITH A CHANCE OF AFTERNOON SHOWERS.
THURSDAY NIGHT THROUGH SATURDAY NIGHT...MAINLY VFR.
SUNDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
WE CONTINUE THE SCA ACROSS ALL OUR WATERS THROUGH THE EVENING AND
THEN JUST THE OCEAN FRONT FROM LATE TONIGHT THROUGH WEDNESDAY.
SOUTHEAST WINDS WILL CONTINUE TO GUST AROUND 25 KNOTS THIS
AFTERNOON AND EVENING BEFORE DIMINISHING, BUT NOT DROPPING OFF.
SEAS WILL CONTINUE TO CLIMB UPWARDS OF 6 TO 7 FEET LATE TONIGHT AS
A WEAK SURFACE LOW PRESSURE SYSTEM PASSES THROUGH THE DELMARVA
REGION. WINDS BACK FROM THE SOUTHEAST TOWARD THE SOUTHWEST AND
ULTIMATELY TO THE WEST BY THIS TIME TOMORROW AFTERNOON.
OUTLOOK...
WEDNESDAY NIGHT...A SMALL CRAFT ADVISORY IS IN EFFECT FOR OUR
OCEAN WATERS FROM LITTLE EGG INLET SOUTHWARD. ALSO, SMALL CRAFT
ADVISORY WIND GUSTS FROM THE NORTHWEST ARE POSSIBLE ON DELAWARE
BAY AND AN ADVISORY MAY BE ISSUED THERE AFTER THE CURRENT ADVISORY
EXPIRES.
THURSDAY THROUGH SUNDAY...NO MARINE HEADLINES ARE ANTICIPATED.
&&
.TIDES/COASTAL FLOODING...
FALLING PRESSURES AND CONTINUING SOUTHEAST SURFACE FLOW SHOULD
MAINTAIN THE POTENTIAL FOR AT LEAST SOME MINOR TIDAL FLOODING
AROUND THE TIME OF HIGH TIDE THIS EVENING OR OVERNIGHT. THE
SUSTAINED SOUTHEAST FLOW CAN ESPECIALLY AFFECT THE UPPER DELAWARE
BAY AND LOWER TIDAL DELAWARE RIVER. RUNOFF FROM HEAVY RAIN MAY
ALSO CONTRIBUTE TO FLOODING IN SOME AREAS. THE ETSS AND ESTOF
GUIDANCE ARE BOTH INDICATING HIGH TIDE LEVELS A FEW TENTHS OF A
FOOT ABOVE OUR MINOR TIDAL FLOOD THRESHOLDS. AS A RESULT WE HAVE
DECIDED TO ISSUE A COASTAL FLOOD ADVISORY FOR OUR ATLANTIC COASTAL
COUNTIES AND FOR COUNTIES FARTHER INLAND ALONG THE DELAWARE BAY
AND RIVER. THE ADVISORY IS BROKEN INTO TWO SEGMENTS BECAUSE OF THE
TIMING DIFFERENCE IN HIGH TIDES FROM THE OCEAN VERSUS FARTHER
INLAND.
&&
.RIP CURRENTS...
DESPITE A DECREASED WAVE PERIOD TODAY, AN EAST TO SOUTHEAST WIND
WILL INCREASE TO 15-25 MPH AND SEAS IN THE SURF ZONE WILL BE 3-5
FEET. AS A RESULT, THERE IS A MODERATE RISK OF DANGEROUS RIP
CURRENTS THROUGH TONIGHT FOR BOTH THE NEW JERSEY AND DELAWARE
BEACHES.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 5 AM EDT
WEDNESDAY FOR PAZ070-071.
NJ...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
WEDNESDAY FOR NJZ013-014-020-022>027.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 5 AM EDT
WEDNESDAY FOR NJZ016>018-021.
DE...COASTAL FLOOD ADVISORY FROM 8 PM THIS EVENING TO 2 AM EDT
WEDNESDAY FOR DEZ003-004.
COASTAL FLOOD ADVISORY FROM 11 PM THIS EVENING TO 5 AM EDT
WEDNESDAY FOR DEZ001-002.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT THURSDAY FOR ANZ452>455.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT WEDNESDAY FOR ANZ450-451.
SMALL CRAFT ADVISORY UNTIL 11 PM EDT THIS EVENING FOR ANZ430-
431.
&&
SYNOPSIS...IOVINO
NEAR TERM...HEAVENER
SHORT TERM...HEAVENER
LONG TERM...IOVINO
AVIATION...IOVINO/HEAVENER
MARINE...IOVINO/HEAVENER
TIDES/COASTAL FLOODING...AMC
RIP CURRENTS...HEAVENERHazardous weather outlook, Aug 12, 3:04 PM EST, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
404 PM EDT TUE AUG 12 2014
NJZ001-007>010-012-015-019-PAZ054-055-060>062-103>106-132015-
SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER-
NORTHWESTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN
NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ013-020-022-023-027-132015-
WESTERN MONMOUTH-OCEAN-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND
SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ018-PAZ071-132015-
CAMDEN-PHILADELPHIA-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW JERSEY AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ001-002-NJZ016-017-021-PAZ070-132015-
NEW CASTLE-KENT-SALEM-GLOUCESTER-CUMBERLAND-DELAWARE-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-019-020-PAZ101-102-132015-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-WESTERN CHESTER-
EASTERN CHESTER-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND AND
SOUTHEAST PENNSYLVANIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-132015-
INLAND SUSSEX-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ004-NJZ014-024>026-132015-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
404 PM EDT TUE AUG 12 2014
...COASTAL FLOOD ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 2 AM
EDT WEDNESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
PERIODS OF HEAVY RAIN WILL LIKELY CAUSE ROADWAY FLOODING AND
FLOODING IN AREAS OF POOR DRAINAGE.
THERE IS A MODERATE RISK OF RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-132015-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS MAY BE ACCOMPANIED BY STRONG WIND GUSTS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-132015-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
404 PM EDT TUE AUG 12 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Aug 12, 4:14 PM EST, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
514 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HEAVY RAIN 1 WNW GLASGOW 39.61N 75.76W
08/12/2014 M2.33 INCH NEW CASTLE DE COCORAHS
&&
EVENT NUMBER PHI1400619
JRKLocal storm report, Aug 12, 6:02 PM EST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
702 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLASH FLOOD TOWER GARDENS OF THE BA 38.87N 76.35W
08/12/2014 QUEEN ANNE'S MD 911 CALL CENTER
KENT POINT RD CLOSED DUE TO SWIFT WATER
&&
EVENT NUMBER PHI1400620
JRKLocal storm report, Aug 12, 6:23 PM EST, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
723 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN CENTREVILLE LANDING 39.05N 76.07W
08/12/2014 M3.45 INCH QUEEN ANNE'S MD MESONET
&&
EVENT NUMBER PHI1400621
JRKLocal storm report, Aug 12, 6:24 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
724 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN STEVENSVILLE 38.98N 76.31W
08/12/2014 M3.33 INCH QUEEN ANNE'S MD MESONET
&&
EVENT NUMBER PHI1400622
JRKLocal storm report, Aug 12, 6:26 PM EST, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
726 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM HEAVY RAIN 1 SE BETTERTON 39.36N 76.06W
08/12/2014 M3.17 INCH KENT MD MESONET
&&
EVENT NUMBER PHI1400623
JRKLocal storm report, Aug 12, 7:13 PM EST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
813 PM EDT TUE AUG 12 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN MIDDLETOWN 39.45N 75.71W
08/12/2014 M3.05 INCH NEW CASTLE DE TRAINED SPOTTER
&&
EVENT NUMBER PHI1400624
JRKFlash Flood, New Castle
- When
- August 12, 7:30 PM EST to 10:30 PM EST
- Where
- New Castle County, 2.13 mi W of Coochs Bridge to 2.13 mi SW of Townsend
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.630, -75.770
The heaviest rain within New Castle County called small stream and poor drainage flash flooding during the evening of the 12th. The heaviest rain in the county fell in Saint Georges and Appoquinimink Hundreds. Delaware State Route 9 had high water on it east of Odessa. Event precipitation totals included 4.10 inches in Odessa, 3.48 inches in Glasgow, 3.23 inches in Middletown, 3.10 inches in Townsend, 3.08 inches in Blackbird, 2.65 inches in New Castle, 2.51 inches at the New Castle County Airport, 2.22 inches in Pike Creek, 2.17 inches in Newport and 2.02 inches in Claymont.
Flood, New Castle
- When
- August 12, 8:00 PM EST to 11:00 PM EST
- Where
- New Castle County, 1.58 mi NE of Centerville to 1.28 mi W of Centerville
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 39.836, -75.599
Bands of heavy rain caused poor drainage flooding in northern New Castle County during the evening of the 12th. The heavy rain also saturated the soil and knocked over a few shallow rooted trees. About 1,000 homes and businesses lost power in the county. Vehicles became stuck in flood waters at the Christiana Mall. Twaddell Mill Road was flooded and closed between Montchanin Road and Kennett Pike. Event precipitation totals included 4.10 inches in Odessa, 3.48 inches in Glasgow, 3.23 inches in Middletown, 3.10 inches in Townsend, 3.08 inches in Blackbird, 2.65 inches in New Castle, 2.51 inches at the New Castle County Airport, 2.22 inches in Pike Creek, 2.17 inches in Newport and 2.02 inches in Claymont.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Oregon, August 12, 20141 death · 1 injured · 1 event
- Flash Flooding and Flooding in Maryland, August 12 to 13, 2014$4.8 million · 31 events
- Flash Flooding and Flood in North Carolina, August 12 to 13, 2014$2.5 million · 50 kt wind · 10 events
- Flash Flooding and Flood in Arizona, August 12 to 13, 2014$2.3 million · 7 events
- Flash Flooding and Damaging Wind in California, August 12 to 13, 20141 injured · $1.0 million · 65 kt wind · 7 events
- Debris Flows and Dust Storm in Washington, August 12, 2014$449,000 · 52 kt wind · 12 events
- Flash Flooding in New Jersey, August 12 to 13, 20141 injured · $350,000 · 9 events
- Flash Flooding in Maryland, August 12 to 13, 2014$500,000 · 6 events
- Flood and Damaging Winds in Pennsylvania, August 12, 2014$110,000 · 50 kt wind · 22 events
- Flash Flooding in New York, August 12, 2014$125,000 · 3 events
- Flash Flooding and Damaging Winds in Arizona, August 12, 2014$23,000 · 52 kt wind · 6 events
- Damaging Winds in Arizona, August 12, 2014$20,000 · 61 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 540670, 540669.